Propanalol 80 mgs side effects : Has any one... - Anxiety Support

Anxiety Support
41,259 members43,256 posts

Propanalol 80 mgs side effects

Has any one had any side effect with taking the 80mgs of this I have just started this dosage today and feel very heavy headed and exhausted along with sweats and am freaking out

The Dr gave it to me for my migraines along with anxiety?

21 Replies
oldestnewest

I take the same amount

1 like
Reply

It could be anxiety or the dose isn’t correct for you I’m on 20 mg and it works speak to your GP maybe bite them into quarters see if that works xx

Reply

I tried this med initially and it actually felt pretty good for me. Unfortunately, it's not for asthmatics as it targets several beta receptors rather than just cardio. While on it I felt tired, cold extremities, and the heavy headed feeling. I switched to atenolol (cardio-selective, so safer for asthma) and have had much of the same side effects.

I often feel very exhausted and I would assume it's because my heart is doing less and the "anxious energy" has nowhere to go. It makes me lethargic enough where waking up is difficult, let alone trying to exercise or do things. The sweating could be a result of pushing yourself against the lethargic/tired feelings. But, I also feel extremely cold when I take this med, so sweating isn't as common unless I am walking around a lot or trying to do something requiring strength.

I wouldn't freak out. I would call your doctor's office and let them know about what you're feeling. I don't know about the uses for migraines, but it lowers blood pressure and pulse, so that could be influencing your body's reaction. Perhaps a lower dose will be as or more therapeutic for you. I would also advise that if you have asthma or any breathing issue, ask your doctor if this drug should be continued. Again, it's a non-selective beta drug, so it can cause breathing to be more difficult as it constricts some of the airways....sometimes. There are other medications in the same class that might be better for you regardless of asthma. As mentioned below...or I guess it'll be above, you might try cutting the dose up. I receive 100 mg of Atenolol a day, but I break it up by taking 50 mg every 12 hours. It has made things a lot easier to deal with.

Best of luck and hope this information helped. You'll be okay. I would relax and take it easy the first few days until you get used to the side effects.

Reply

Awww thanks so much use all so nice I took the 80 today but I'm going to start on the 40 I have to morrow just give myself peace of mind.. I was exhausted yesterday lol

I don't have asthma but anxiety always triggers my breathing aswell so I'll try not to think of it

Thanks so much for the info it's been very helpful xx

1 like
Reply

Anytime, if you had any other questions, feel free to ask. Sounds like a good plan for tomorrow. Sometimes the doctors prescribe a little extra because the pills only come in certain mg quantities. If you continue on it at a lower dose, it'll be fantastic to have double the quantity just by splitting them. Oooooh and one huge thing I forgot to mention: once you begin this regiment, if you do, DO NOT stop taking them without talking to your doctor. Beta blockers work with the electrical connections that make your heart beat. Going cold turkey off of them can lead to blood pressure and heart rate spikes (and some nastier crap...but let's keep it simple) that will have you hospitalized. If you're just starting out, not a problem, but once you start, you'll need to wean off. GGGG has some good ideas as far as anxiety supplements...I'm also trying magnesium glycinate. Best wishes!

Reply

Wow, you'd be better off taking magnesium glycinate. It helps migraines and anxiety nasty meds with side effecs !!

Reply

Where do I get the magesium is it safer to use ?

Reply

Amazon, Drs Best Chelated Magnesium is the only one I take. Start with half a tablet morning and night. I suffered both migraine and anxiety, not any more thanks to magnesium glycinate, love the stuff. Is good for your heart, mind, mood, blood sugar, blood pressure and is needed by the body so that your body works correctly. Without magnesium Vitamin D lays inactive in the body too, buy some you'll not regret it. One thing though, I'm not sure you can take it with meds. I threw my meds away and just took magnesium, best thing I ever did. If unsure ask your doctor.

Reply

Thank you so much I might go down to Holland and Barrett and stop the propanalol I freak out reading every ones comments that's had a bad side effect with them lol

Reply

No Holland and Barrett is shit. It needs to be glycinate and they don't sell it. But you can get a oil from there generally on offer for £4.99. But then goto iherb.com which sell it too, 10 days delivery and it costs about £8 quid. Do NOT buy tablets from H&B they're made up of magnesium oxide which is shit !.

1 like
Reply

Lol ok no problem thank you so much I really appreciate it .. don't i just wish life was more simpler lol xcx

Reply

Go buy some oil fir £4.99 instant relieve. Spray one squirt on your forearm and rub it in, it feels greasy and it might ich ircsting for 30 seconds then you feel it work, a lovely natural calm feeling cones over you. Don't do anymore than one spray night morning and night to starty with, slowly build up. I swear to god you'll not believe the difference it makes.

Reply

Would you be kind enough to tell me where you purchase instant relief oil spray?. I'm in uk and can only find U.S. version which is costly and no doubt p& p also to be added!

Reply

Holland and Barrett. It's called magnesium oil. They sell many kinds but always have a decent one in offer at about £4.99. It is instant relieve from many things, one spray to start with morning and night be patient with it, let it rebuild your magnesium levels.

Reply

Thanks for reply. I thought you meant something different. I have used mag. oil a lot in the past but fined it stops working after a time and any other form of mag. (even the "gentles") upsets my stomach. However I'm pleased for you and wish you continued success.

Reply

If you've had this instant relieve oil before if you can get an image of the ingredients why not get it and just make your own. I do with many oils many are mineral and based. What is it for ?. Hmm I've never heard of magnesium stopping working before it's a requirement of the human body without it you'd be dead.

Reply

Re. magnesium stopping working, I can tell you I'm not along in experiencing this!. Never mind hopefully YOU live and learn. I never found "cheap" ways of making mag. etc.. worked maybe I'm just no good at it!!!, found mag. gel, worked much more effectively than oil, also a LITTLE Epsom salts in bath (and you can't get much cheaper than that) I keep supplies on hand and use as ness. ,,but as I say good luck to you for the meantime, BELIEVE and your more than half way there

Reply

hollandandbarrett.com/shop/...

A small one for £2.99 to try it out...

Reply

Thanks - see previous reply!

Reply

Another thumbs for the glycinate....magnesium comes in so many forms...some are garbage. The glycinate is the good stuff.

Reply

Very true but mainly because they're mixed with other amino acids. Glycinate is good because glycine is a relaxant too so double strength sedative.....lol..... I love it....

1 like
Reply

You may also like...